MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC SET: 3-LUMEN 4FR X 8CM; CATHETER, PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW CVC SET: 3-LUMEN 4FR X 8CM; CATHETER, PERCUTANEOUS
Model Number IPN918480
Medical Device Problem Codes Difficult to Advance (2920); Material Twisted/Bent (2981); Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Needle Stick/Puncture (2462)
Date of Event 09/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that "on (b)(6) 2025, in paediatric intensive care, during the insertion of a central venous catheter, the guide did not advance properly and it became stuck.When the guide was removed, it looked twisted and bent.The catheter could not be inserted.The incident caused slight bleeding at the puncture site.A second catheter was inserted, requiring a second puncture." there was no medical intervention required.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).The customer returned a single guidewire advanced partially through a needle and introducer for evaluation.Signs of use were observed in the form of excess biological material.Visual analysis revealed multiple kinks across the guidewire.Microscopic examination confirmed the damage and revealed that the distal j-bend was misshapen due to the severity of the kinking.Microscopic examination also revealed that the distal and proximal welds were observed to be full and spherical.Visual analysis did not detect any abnormalities in the needle.The major kinks on the guidewire measured 5mm-30mm and 215mm from the distal weld.The guidewire total length measured 454.0 mm, which is within the specification limits of 449.2mm-458.8mm per the guide wire product drawing.The guide wire outer diameter measured 0.440mm, which is within the specification limits of 0.432m-0.457mm per the guide wire product drawing.The needle cannula inner diameter at the distal and proximal ends measured 0.0230", which is within the specification limits of 0.0225"-0.0240" per the cannula product drawing.The needle cannula outer diameter measured 0.0325", which is within the specification limits of 0.0320"-0.0325" per the cannula product drawing.The guidewire was passed through the returned needle.Resistance was encountered at the location of the kinking; however, all functional sections of the guide wire passed with no resistance.Performed per ifu statement, "advance guidewire into arrow raulerson syringe approximately 10 cm until it passes through syringe valves or into introducer needle".A manual tug test confirmed that the distal and proximal welds were secure and intact.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished , radiographic visualization should be obtained and further consultation requested." the report of a kinked guidewire was confirmed through analysis of the returned sample.Visual analysis revealed multiple kinks along the body of the guidewire.Despite the damage, the guidewire met all relevant dimensional requirements, and a device history record review did not reveal any relevant findings.Based on the customer report that the damage was observed during use and the sample received, unintentional use error likely caused or contributed to the reported event.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW CVC SET: 3-LUMEN 4FR X 8CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key23401922
Report Number3006425876-2025-01001
Device Sequence Number9945667
Product Code DQY
UDI-Device Identifier10801902027464
UDI-Public(01)10801902027464(11)240226(17)281231(10)71F24J0957(21)
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN918480
Device Catalogue NumberCS-15403
Device Lot Number71F24J0957
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/14/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2025
Supplement Date Received by Manufacturer10/28/2025
Initial Report FDA Received Date10/28/2025
Supplement Report FDA Received Date11/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown